Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 99, NWS Austin/San Antonio, TX

April 24, 2007Maverick County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2007, 6:18 PM CDT for Maverick County, Texas. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2007, 6:18 PM CDT (23:18 UTC)
Expired
Apr 24, 2007, 7:15 PM CDT
In force
57 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:43 PM CDTHAIL 1Eagle Pass, TX
Apr 24, 6:54 PM CDTHAIL 1.75Eagle Pass, TX
Apr 24, 7:01 PM CDTTORNADO3 Se Eagle Pass, TXMAVERICK CO DISPATCH REPORTED A TORNADO IN LOMA LINDA. MULTIPLE INJURIES WITH DAMAGE TO HOMES. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 3:58 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2517 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2517 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
2.9
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 242319
SVREWX
TXC323-250015-
/O.NEW.KEWX.SV.W.0099.070424T2318Z-070425T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 PM CDT TUE APR 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...EL INDIO...EAGLE PASS...

* UNTIL 715 PM CDT

* AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED 11 MILES NORTHWEST OF EAGLE PASS...AND MOVING SOUTHEAST AT
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE PASS BY 650 PM CDT...

THIS IS A VERY DANGEROUS STORM...CAPABLE OF QUICKLY PRODUCING A 
TORNADO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.

LAT...LON 2891 10070 2875 10079 2839 10022 2887 10027
      2890 10042

$$
1 follow-up statement
000 
WWUS54 KEWX 242334
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT TUE APR 24 2007

TXC323-250015-
/O.CON.KEWX.SV.W.0099.000000T0000Z-070425T0015Z/
MAVERICK TX-
630 PM CDT TUE APR 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MAVERICK COUNTY...

AT 626 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF EAGLE PASS...MOVING
SOUTHEAST AT 20 MPH. THIS LARGE THUNDERSTORM LIKELY CONTAINS A 
TORNADO OVER MEXICO...WITH THE TORNADO TRACK EXPECTED TO PASS 5 TO 8 
MILES SOUTHWEST OF EAGLE PASS THROUGH 7 PM. THE TORNADO THREAT MAY 
AFFECT EL INDIO AFTER 7 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE PASS BY 650 PM CDT...
  9 MILES NORTHWEST OF EL INDIO BY 715 PM CDT...

THIS IS A VERY DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A  SHELTER... 
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING
FOR SOUTH CENTRAL TEXAS.

LAT...LON 2891 10070 2875 10079 2839 10022 2887 10027
      2890 10042

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 5:45 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 24, 5:45 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 PM CDT TUE APR 24 2007

.UPDATE...
UPDATED FORECAST TO INCREASE 1ST PERIOD POPS A TAD...MAINLY ACROSS
THE NORTHERN HILL COUNTRY AND EDWARDS PLATEAU BASED ON 18Z NAM
DATA AND THE LATEST RADAR IMAGES SHOWING A LINE OF TSTMS DEVELOPING
ACROSS SOUTHERN PORTIONS OF WFO SJT.

NEW SUITE OF PRODUCTS OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT TUE APR 24 2007/

DISCUSSION...BUSY NIGHT AHEAD UPPER SYSTEM ACROSS INTERMOUNTAIN
REGION APPEARS TO BE SLOWING AS DRY LINE HAS COME TO A CRAWL
ACROSS THE CONCHO VALLEY EDWARDS..PLATEAU REGIONS. AS UPPER JET
STREAKS MOVE OVER AREA IN BASE OF UPPER LOW TONIGHT IT WILL
ENCOUNTER THE LOW LEVEL JET FEEDING RICH GULF MOISTURE NORTH. THIS
INTERSECTION WITH ITS ASSOCIATED UPPER LEVEL INSTABILITY AND
FAVORABLE WIND SHEARS WILL LEAD US TO PREDICT A SIGNIFICANT SEVERE
WEATHER AND EVENTUAL FLASH FLOOD EVENT TONIGHT. A FLASH FLOOD
WATCH IS IN EFFECT TONIGHT FOR MUCH OF THE EASTERN TWO THIRDS OF
THE REGION. THE TROUGH WILL PUSH ACROSS TOMORROW WITH A DRYING
WEST TO NORTHWEST FLOW. SUBTROPICAL WESTERLIES TAKE OVER THURSDAY
WITH DRY COOL NIGHTS AND WARM AFTERNOONS THROUGH FRIDAY. SOME LATE
NIGHT AND MORNING RADIATION FOG MAY OCCUR FRIDAY MORNING. UPPER
RIDGING WILL FOLLOW OVER THE WEEKEND BUT ANOTHER UPPER LOW WILL
DEVELOP OVER SOUTHERN CALIFORNIA THURSDAY AND ALLOW WEAK IMPULSES
TO BRING CLOUDINESS INTO THE AREA..DESPITE WEAK RIDGING ALOFT.
WELL LIKELY BE INFLUENCED BY THE SUBTROPICAL JET THROUGH THE
MIDDLE OF NEXT WEEK WITH INCREASING LOW AND MID LEVEL MOISTURE AND
INCREASING CHANCES FOR RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  85  54  83  59 /  90  30  -    0  -
AUSTIN BERGSTROM INTL AIRPORT  64  83  52  81  55 / 100  40  -    0  -
DEL RIO INTL AIRPORT           63  90  58  87  66 /  40  -   -   -   -
SAN ANTONIO INTL AIRPORT       65  83  54  83  61 /  80  20  -    0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA...
LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON.

&&

11/18/06/05
Hazardous weather outlook, Apr 24, 6:10 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CDT TUE APR 24 2007

TXZ171>173-183>194-202>209-217>225-228-252245-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 PM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN
HILL COUNTRY AND ADJACENT AREAS ALONG THE I-35 CORRIDOR. THE
HIGH RISK AREA IS GENERALLY TO THE RIGHT OF A LINE FROM LEXINGTON
TO BOERNE TO MOUNTAIN HOME TO SAN SABA.

OUTSIDE OF THIS LINE...THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. A FLASH
FLOOD WATCH IS ALSO IN EFFECT FOR TONIGHT THROUGH EARLY WEDNESDAY
MORNING FOR NEARLY ALL OF SOUTH CENTRAL TEXAS.

A STRONG AND SLOW MOVING SPRING STORM SYSTEM WILL BRING A THREAT
FOR SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING TORNADOES...VERY
HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS. THE TORNADO AND
HEAVY RAIN THREAT WILL BE GREATEST ACROSS AREAS GENERALLY NORTH OF
I-10 AS A SLOW MOVING SQUALL LINE SWEEPS SLOWLY ACROSS THE AREA
LATE THIS EVENING INTO THE EARLY MORNING HOURS. WIDESPREAD RAINS
OF 1 TO 2 INCHES CAN BE EXPECTED OVER THE WATCH AREA...WITH
LOCALIZED HIGHER TOTALS OF 3 TO 5 INCHES POSSIBLE NORTH OF I-10.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS EXPECTED LATER THIS EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:45 PM CDTSevere Thunderstorm WarningEWXVal Verde60 min
Apr 23, 8:01 PM CDTTornado WarningEWXVal Verde29 min
Apr 23, 8:28 PM CDTTornado WarningEWXVal Verde32 min
Apr 23, 8:41 PM CDTFlash Flood WarningEWXVal Verde2 hr
Apr 23, 8:49 PM CDTTornado WarningEWXKinney37 min
Apr 24, 4:32 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more26 hr
Apr 24, 4:26 PM CDTSevere Thunderstorm WarningEWXVal Verde64 min
Apr 24, 6:51 PM CDTTornado WarningEWXMaverick54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.